A 45-year-old female asked:
hi i am 45 usually have cycle every 25-27days. 10 days ago had spotting for a day and a bit now am 6 days late. do not take contraceptives. ?
1 doctor answer • 1 doctor weighed in
Pediatrics 25 years experience
Perimenopause: The most common reason for this in the 40's would be perimenopause. During this phase, menses becomes irregular as the ovaries become less functional. Complete menopause usually occurs in a few years, indicated by absence of menses for a year and usually accompanied by the other symptoms of menopause (hot flashes, etc.). Other medical conditions could also be causing this so talk to your doctor
3.7k viewsAnswered >2 years ago
Last updated Sep 13, 2014
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.